Q. How can I manage dry skin?

Answered by
Dr. Ashwini V Swamy
and medically reviewed by iCliniq medical review team.
Published on Sep 11, 2019

Hello doctor,

I have a very dry skin to the point that it is stinging and very uncomfortable. Kindly give me recommendations for managing very dry skin. I am taking Iron supplements now. Previously, used to take Hydrocortisone.

Dr. Ashwini V Swamy

Dermatology Venereology
#

Hi,

Welcome to icliniq.com.

Extreme dry skin can be because of cold weather or part of eczema or low thyroid hormones or ichthyosis (fish like scales). Do you have a history of eczema? Let me give you a few skin care tips for dry skin in general. Avoid a hot shower, use warm water instead. Use mild soap with moisturizer, like Cerave, Cetaphil. Use a moisturizer that has Ceramide in it, Ceramide protects the skin barrier. Apply moisturizer soon after a shower, when the skin is still partially moist or wet. Drink sufficient water, ( 2 to 3 liters per day). Eat fruits and vegetables rich in Vitamin A like carrot, beet, watermelon, mango, papaya, pumpkin. Vitamin A has a great role in skin health.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


I am having intermittent palpitations. Is it due to hypothyroidism?

Query: Hello doctor, I am 28 years old. Experiencing intermittent palpitations from last three months. ECG, echo, TMT is normal. The lipid profile shows increased triglycerides in serum 189 mg/dl. Recently, I was diagnosed with subclinical hypothyroidism for which I am taking Levothyroxine from last one m...  Read Full >>


Dr. Salam Salloum
Cardiologist

Answer: Hi, Welcome to icliniq.com. Please be advised that a normal ECG while you do not have the palpitation feeling, is not diagnostic of the palpitation. You need to have a cardiac monitor. If the palpitation happens every day, then a 24 hours cardiac monitor should pick them up. If they happen every 2...  Read Full

Is it safe to use Corticosteroid cream on cheeks for eczema?

Query: Hi doctor, I have eczema. There is redness in my cheeks. I have used Corticosteroid cream for six days. Are there any side effects in using it?  Read Full >>


Dr. Meha Malhotra
Dermatologist

Answer: Hi, Welcome to icliniq.com. Corticosteroids should never be applied without a doctor's advise. Also, there are certain steroids which should never be applied on the face. If you could send me photos and details, I will be able to give you proper suggestions. Till then, do not use anything on your...  Read Full

Can hypothyroidism cause joint pain, shivering and fever?

Query: Hi doctor, I am 30 years old. My weight is 60 kg and height is 5'10". Three months before, I was diagnosed with hypothyroidism. Also, I am suffering from joint pain, shivering and fever. For this condition doctor advised me to take Thyrox 50 mcg, Thyrox 100 mcg for 10 days and Thyrox 125 mcg for ne...  Read Full >>


Dr. Divakara P
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Well, your symptoms are not related to thyroid issue. You could be having a viral infection. So, I suggest you to take tablet Zerodol P (combination of Aceclofenac and Paracetamol) three times a day. Consult your specialist doctor, discuss with him or her and take the me...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.